me and january 09

i started a new medication today, but i am hesitant. when i went to get it filled on friday, i was informed that due to the high quantity of the prescription (120 pills) that it was going to cost me (having no insurance) about 350 dollars a month. that’s im-fucking-possible. fortunately the lady behind the counter could sense that i was about to break down, and found a way to discount it quite a bit for me. i got the impression that it was a one time deal. it was so nice of her. if it doesn’t do anything, no harm. if it works…jesus…that would be my luck.

the medication is oxcarbazepine, or (generically) trileptal. over the next few weeks he wants me to increase it to four times a day–hence the need for 120 pills a month. i took my first one a couple of hours ago. i feel this strange combination of high and low at the same time–as if my head is super light and everything below that is extremely heavy. my mouth is dry. i’m breathing super goddamn loud through my nose. ugh.

he also prescribed me temazepam (restoril) to help me sleep. i told him i hadn’t had a good night’s sleep in a few months, and he guaranteed me that this medication would knock me to the floor. i am excited. i will be taking that within the next half an hour or so. here’s hoping.

unfortunately the doctor has told me that i am probably going to have to be a multi-medicated person for the rest of my life. he has been extremely awesome at not prescribing me too many things at once (a horrible problem that i will address in a later post) but it’s coming down to not having many options left. i often wonder if/when the day will come when i walk into his office and he tells me he has no fucking clue what to do with me any more. i wouldn’t blame him for a second.

my mind still won’t calm down. it’s been such a busy past few weeks and i am exhausted in every sort of way but trying so hard to keep up with things. it’s so overwhelming. i am afraid i am going to crack. i am afraid my eyes will bulge out of my head and my hair will stand up and i will look like a cartoon electricity crazy person and the ambulance will speed up, open the back, throw me in (somehow i will already be wearing a straight jacket) and speed me off to the nuthouse at the top of the cliff overlooking the ocean. and yes, once i arrive, there will be a couple of bolts of lightening that flash over the hospital to illustrate the intensity of my situation.

i wish you could see my eyes right now.

they have never been so heavy and lifeless.

 

Advertisements

~ by alltheavenueslookugly on 2012/01/09.

6 Responses to “me and january 09”

  1. meds, meds, meds. Hate them and NEED them. I currently take Lamictal and Respiridone (think it is spelled correctly), oh yea, and clonazepam for insomnia. The 1st 2 seem to be a miracle yet I feel soooooooooooo boring. I barely have any fluctuation in emotion. HAHAHA, isn’t that what I am on this med for?! Double edge sword.
    And hey, at least your nut house overlooks the ocean, just hope you get the “oceanview” room. 😉

  2. i have taken all of those as well, and completely understand that feeling. i really hope this trileptal doesn’t zombie me out too bad. it would make it impossible to work.

  3. Sadly, I do not work. My meds play dirty deeds on me with side effects and my mind plays even dirtier deeds if not on meds. haha… horrible.
    Saw P-Doc yesterday… losing insurance so got rid of respiridone and changed to Haldol (it is only 4 dollars for a 30 day supply). I am hoping it works, last thing I need is a meltdown.

    • i am going to start looking into some sort of assistance. it is becoming so incredibly stressful to work full time and try and get stable.
      good luck with the new medication. i do hope it helps you avoid a meltdown. 🙂

  4. Why do i find the picture of the asylum at cliff’s edge by the ocean, straight jacket and all, to be so Romantic? In some ways, it’d be so much easier to live in that situation. Why is trileptal so expensive? It’s been around for a while, the price should be lower by now. I’ve heard good things about restoril, at least as far as effectiveness, but it’s not a first-resort med–You’ve been at this for a while, like me & others of us.Treatment-resistant disorder, It sucks. My Abilify is not working nearly as well as it did before, so we’re upping the dose, and it’s still not working … well, maybe a little. But to slug through the days on five different medications not seeing any significant effect from any, knowing all of the meds and combinations i’ve tried before, knowing that the next step is probably shock treatment (it’s been suggested before), this is not something i want to deal with. Well, i guess we all get through one day at a time. Looking forward to seeing an update from you.

  5. before this month is over i am going to check other pharmacies to see if i can find it cheaper somewhere. it’s such a pain. i think it is too soon to tell if it is doing anything, but i definitely feel the side effects. between that and the restoril, my last week has been a fascinating and scary trip. the sleep i am getting i am not even sure i want anymore.

    i am also thinking that shock treatment might be in my future. i’ve said before that i am willing to endure what ever side effects might come my way. i’m far beyond desperate at this point.

    and you are absolutely right. one day at a time. 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: